South Dakota, 2005

Damaging Winds in South Dakota, June 21, 2005

June 21, 2005 · NWS ABR · 3 events in 1 county or zone

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 21, 3:00 AM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 21, 3:00 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
400 AM CDT TUE JUN 21 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
MDLS AGREE PRETTY WELL THROUGH THE SHORT TERM. ISOLD TSRAS IN C AND
NC SD JUST DO NOT WANT TO GO AWAY THIS MRNG. SO...WILL LEAVE A
SLIGHT CHC POP HERE EARLY. OTHERWISE...IT LOOKS LIKE TODAY WILL HEAT
UP PRETTY GOOD WITH HIGH DWPTS. MDLS INDICATE THAT A S/W WILL COME
AROUND THE LARGE UPPER HIGH TODAY AND TONIGHT. BELIEVE THIS WILL BE
THE CASE AND WITH THE SFC FRONTAL ZONE IN THE AREA ALONG WITH VERY
HIGH MOISTURE AND INSTABILITY ACROSS THE CWA...TSRAS SHOULD DEVELOP
THIS AFTN AND SLIDE SE ACROSS MUCH OF THE CWA THROUGH THE NIGHT.
MDLS SHOW PRECIPITABLE WATERS OF UP TO 2 INCHES. SO...VERY HEAVY
RAINFALL COULD ALSO OCCUR. AFTER TONIGHT...THE MDLS ALL SHOW THE MID
LEVELS WARMING UP WITH TEMPS AS HIGH AS 16C FOR WED AND WED NIGHT.
THIS SHOULD HOLD OFF ANY CONVECTION. ALSO...WED SHOULD BE HOT ACROSS
THE ENTIRE CWA WITH MOSTLY 90S. FOR LATE WED NIGHT THROUGH THURS
AFTN A COLD FRONT SWEEPS ACROSS THE AREA. DWPTS WILL FALL AND TEMPS
WILL COOL AS SFC HIGH PRES BUILDS IN. THERE MAY ALSO BE SOME TSRAS
WITH IT.

.LONG TERM...FRIDAY THROUGH MONDAY.
NOT A LOT OF CHANGES MADE THROUGH THE EXTENDED TERM...WITH FORECAST
LOOKING PRETTY MUCH ON TRACK. CONTINUE TO SEE AN UPPER RIDGE LOCATED
ACROSS THE CENTRAL US...WITH AN UPPER TROUGH PUSHING ASHORE OVER THE
PACIFIC NORTHWEST. A COUPLE OF WEAK WAVES PUSH THROUGH THE REGION
ATOP THE RIDGE FRIDAY INTO SATURDAY. SURFACE LOW PRESSURE THAT
DEVELOPS ALONG THE FRONT RANGE OF THE ROCKIES...AND RETURN FLOW
AROUND HIGH PRESSURE OVER MISSOURI SETS UP SOUTHERLY FLOW OFF THE
GULF INTO THE NORTHERN PLAINS. CHANCE OF THUNDERSTORMS FOR FRIDAY
CONTINUES TO LOOK OK...AND WITH MODELS IN SOMEWHAT BETTER AGREEMENT
FOR SATURDAY OPTED TO ADD IN ANOTHER MENTION FOR -TRW SATURDAY
EVENING WITH DEVELOPMENT OF THE LLJ. ONLY WENT WITH A SLIGHT CHANCE
AS H7 TEMPERATURE DISCREPANCY STILL EXISTS BETWEEN THE LONG RANGE
MODELS...WITH THE POSSIBILITY OF THE REGION BEING CAPPED BY WARMER
AIR ALOFT. EXPECT DRY CONDITIONS INTO THE BEGINNING OF NEXT
WEEK...WITH A WARMING TREND AS WELL. H85 TEMPS CLIMB FROM AROUND
+16C FRIDAY TO NEAR +28C TO +30C BY EARLY NEXT WEEK. HAVE KEPT
TEMPERATURES SIMILAR TO THE PREVIOUS FORECAST...WITH 80S ACROSS THE
CWA FRIDAY AND SATURDAY WARMING INTO THE UPPER 80S TO UPPER 90S BY
EARLY NEXT WEEK.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.

&&

MOHR/ALBRECHT
Hazardous weather outlook, Jun 21, 4:32 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
532 AM CDT TUE JUN 21 2005

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-221031-
BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-
WALWORTH-
532 AM CDT TUE JUN 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING AND COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MOHR

The radar

The Bismarck radar (KBIS), 106 km away, was scanning. The volume nearest the first event began at 13:20 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Corson

When
June 21, 7:21 AM CST
Where
Corson County, 1 mi W of Mc Intosh
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
45.917, -101.367

Thunderstorm Wind, Corson

When
June 21, 7:25 AM CST
Where
Corson County, 6 mi SE of Mc Intosh
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
45.850, -101.267

Thunderstorm Wind, Corson

When
June 21, 8:25 AM CST
Where
Corson County, 11 mi SW of Little Eagle
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
45.550, -100.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454841, 5454842, 5454843.